Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Toddler with stomach upset and Diarrhoea prescribed Ascan syrup. Is it due to new teeth formation?

Hello Doctor, My boy is completing 11months this April5th, he had stomach upset(loose motion) for 7times on 19th Feb, doctor prescribed ascazin syrup 5ml for 3days and baby was ok on the 3rd day. Again from 27th he is suffering from loose motion which is very watery, Doc advised to give same syrup for 3days, we are also giving him Sporlac. Is this happening for new teeth formation? Please advise - Mithu
Asked On : Mon, 4 Mar 2013
Answers:  2 Views:  127
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

Thanks for writing to health care magic.

Teething is associated with diarrhea because the baby tends to put every thing in mouth at that time.
This is responsible for infection. Or else there is no direct associated of teething and diarrhea.

One should give oral rehydration solution during an episode of diarrhea. We should also watch for signs of dehydration like dry mouth, decreased urination, decreased skin turgor, irritability, lethargy etc.

If any of these problems develop and child does not improve with ORS then intravenous fluids are required.

Antibiotics are not useful in simple viral diarrhea and only useful if there is blood in the stool or fever etc etc

You may contact me with further details on the following URL:

Hope this helps.

Take care

Dr Y V Siva Sankara Murty
Associate Professor of Pediatrics
Answered: Tue, 5 Mar 2013
I find this answer helpful

 1 user finds this helpful

Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013
Hi Mithu,
Thank you for your query,
The loose motions may be due to a virus infection or due to contamination by keeping hands and fingers in mouth.
Teething does not lead to loose motions.
Continue the medication as advised by your Pediaytrician.
Maintain his hydration by giving sips of oral rehydration solutions.
Monitir hydration and if there is dehydration consult your Pediatrcian.
Hope I have answered your query.
Answered: Tue, 5 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor